2018, 38(1): 311-328. doi: 10.3934/dcds.2018015

Vanishing viscosity limit of the rotating shallow water equations with far field vacuum

School of Mathematics and Statistics, Fuyang Normal College, Fuyang 236037, China

* Corresponding author: Zhigang Wang

Received  April 2017 Revised  July 2017 Published  January 2018

Fund Project: Zhigang Wang is supported by Chinese National Natural Science Foundation under grant 11401104 and China Postdoctoral Science Foundation under grant 2015M581579

In this paper, we consider the Cauchy problem of the rotating shallow water equations, which has height-dependent viscosities, arbitrarily large initial data and far field vacuum. Firstly, we establish the existence of the unique local regular solution, whose life span is uniformly positive as the viscosity coefficients vanish. Secondly, we prove the well-posedness of the regular solution for the inviscid flow. Finally, we show the convergence rate of the regular solution from the viscous flow to the inviscid flow in $L^{\infty}([0, T]; H^{s'})$ for any $s'\in [2, 3)$ with a rate of $\epsilon^{1-\frac{s'}{3}}$.

Citation: Zhigang Wang. Vanishing viscosity limit of the rotating shallow water equations with far field vacuum. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 311-328. doi: 10.3934/dcds.2018015
References:
[1]

D. Bresch, B. Desjardins, Existence of global weak solutions for a 2D viscous shallow water equations and convergence to the quasi-geostrophic model, Comm. Math. Phys., 238 (2003), 211-223. doi: 10.1007/s00220-003-0859-8.

[2]

D. Bresch, B. Desjardins, On the construction of approximate solutions for the 2D viscous shallow water model and for compressible Navier-Stokes models, J. Math. Pures Appl., 86 (2006), 362-368. doi: 10.1016/j.matpur.2006.06.005.

[3]

D. Bresch, B. Desjardins, C. K. Lin, On some compressible fluid models: Korteweg, lubrication, and shallow water systems, Comm. Partial Differential Equations, 28 (2003), 843-868. doi: 10.1081/PDE-120020499.

[4]

Q. Chen, C. Miao, Z. Zhang, Well-posedness for the viscous shallow water equations in critical spaces, SIAM J. Math. Anal., 40 (2008), 443-474. doi: 10.1137/060660552.

[5]

Y. Cho, H. Kim, On classical solutions of the compressible Navier-Stokes equations with nonnegative initial densities, Manu. Math., 120 (2006), 91-129. doi: 10.1007/s00229-006-0637-y.

[6]

M. Ding, S. Zhu, Vanishing viscosity Limit of the Navier-Stokes equations to the Euler equations for compressible fluid flow with far field vacuum, J. Math. Pures Appl., 107 (2017), 288-314. doi: 10.1016/j.matpur.2016.07.001.

[7]

B. Duan, Y. Zheng, Z. Luo, Local existence of classical solutions to Shallow water equations with Cauchy data containing vacuum, SIAM J. Math. Anal., 44 (2012), 541-567. doi: 10.1137/100817887.

[8]

Z. Guo, Q. Jiu, Z. Xin, Radially symmetric isentropic compressible flows with density-dependent viscosity coefficients, SIAM J. Math. Anal., 39 (2008), 1402-1427. doi: 10.1137/070680333.

[9]

C. Hao, L. Hsiao, H. Li, Cauchy problem for viscous rotating shallow water equations, J. Differential Equations, 247 (2009), 3234-3257. doi: 10.1016/j.jde.2009.09.008.

[10]

P. E. Kloeden, Global existence of classical solutions in the dissipative shallow water equations, SIAM J. Math. Anal., 16 (1985), 301-315. doi: 10.1137/0516022.

[11]

H. Li, J. Li, Z. Xin, Vanishing of vacuum states and blow-up phenomena of the compressible Navier-Stokes equations, Comm. Math. Phys., 281 (2008), 401-444. doi: 10.1007/s00220-008-0495-4.

[12]

Y. Li, R. Pan, S. Zhu, On Classical Solutions to 2D Shallow Water Equations with Degenerate Viscosities, J. Math. Fluid Mech., 19 (2017), 151-190. doi: 10.1007/s00021-016-0276-3.

[13]

Y. Li, R. Pan and S. Zhu, On classical solutions for viscous polytropic fluids with degenerate viscosities and vacuum, submitted, preprint, arXiv: 1503. 05644.

[14]

Y. Li, R. Pan, S. Zhu, Recent progress on classical solutions for compressible isentropic Navier-Stokes equations with degenerate viscosities and vacuum, Bull. Braz. Math. Soc. (N.S.), 47 (2016), 507-519. doi: 10.1007/s00574-016-0165-7.

[15]

Y. Li, S. Zhu, Formation of singularities in solutions to the compressible radiation hydrodynamics equations with vacuum, J. Differential Equations, 256 (2014), 3943-3980. doi: 10.1016/j.jde.2014.03.007.

[16]

L. Sundbye, Global existence for the Dirichlet problem for the viscous shallow water equations, J. Math. Anal. Appl., 202 (1996), 236-258. doi: 10.1006/jmaa.1996.0315.

[17]

L. Sundbye, Global existence for the Cauchy problem for the viscous shallow water equations, Rocky Mountain J. Math., 28 (1998), 1135-1152. doi: 10.1216/rmjm/1181071760.

[18]

B. A. Ton, Existence and uniqueness of a classical solution of an initial-boundary value problem of the theory of shallow waters, SIAM J. Math. Anal., 12 (1981), 229-241. doi: 10.1137/0512022.

[19]

W. Wang, C. Xu, The Cauchy problem for viscous shallow water equations, Rev. Mat. Iberoamericana, 21 (2005), 1-24. doi: 10.4171/RMI/412.

[20]

S. Zhu, Existence results for viscous polytropic fluids with degenerate viscosity coefficients and vacuum, J. Differential Equations, 259 (2015), 84-119. doi: 10.1016/j.jde.2015.01.048.

[21]

S. Zhu, Well-Posedness and Singularity Formation of the Compressible Isentropic Navier-Stokes Equations, Ph. D Thesis, Shanghai Jiao Tong University, 2015.

show all references

References:
[1]

D. Bresch, B. Desjardins, Existence of global weak solutions for a 2D viscous shallow water equations and convergence to the quasi-geostrophic model, Comm. Math. Phys., 238 (2003), 211-223. doi: 10.1007/s00220-003-0859-8.

[2]

D. Bresch, B. Desjardins, On the construction of approximate solutions for the 2D viscous shallow water model and for compressible Navier-Stokes models, J. Math. Pures Appl., 86 (2006), 362-368. doi: 10.1016/j.matpur.2006.06.005.

[3]

D. Bresch, B. Desjardins, C. K. Lin, On some compressible fluid models: Korteweg, lubrication, and shallow water systems, Comm. Partial Differential Equations, 28 (2003), 843-868. doi: 10.1081/PDE-120020499.

[4]

Q. Chen, C. Miao, Z. Zhang, Well-posedness for the viscous shallow water equations in critical spaces, SIAM J. Math. Anal., 40 (2008), 443-474. doi: 10.1137/060660552.

[5]

Y. Cho, H. Kim, On classical solutions of the compressible Navier-Stokes equations with nonnegative initial densities, Manu. Math., 120 (2006), 91-129. doi: 10.1007/s00229-006-0637-y.

[6]

M. Ding, S. Zhu, Vanishing viscosity Limit of the Navier-Stokes equations to the Euler equations for compressible fluid flow with far field vacuum, J. Math. Pures Appl., 107 (2017), 288-314. doi: 10.1016/j.matpur.2016.07.001.

[7]

B. Duan, Y. Zheng, Z. Luo, Local existence of classical solutions to Shallow water equations with Cauchy data containing vacuum, SIAM J. Math. Anal., 44 (2012), 541-567. doi: 10.1137/100817887.

[8]

Z. Guo, Q. Jiu, Z. Xin, Radially symmetric isentropic compressible flows with density-dependent viscosity coefficients, SIAM J. Math. Anal., 39 (2008), 1402-1427. doi: 10.1137/070680333.

[9]

C. Hao, L. Hsiao, H. Li, Cauchy problem for viscous rotating shallow water equations, J. Differential Equations, 247 (2009), 3234-3257. doi: 10.1016/j.jde.2009.09.008.

[10]

P. E. Kloeden, Global existence of classical solutions in the dissipative shallow water equations, SIAM J. Math. Anal., 16 (1985), 301-315. doi: 10.1137/0516022.

[11]

H. Li, J. Li, Z. Xin, Vanishing of vacuum states and blow-up phenomena of the compressible Navier-Stokes equations, Comm. Math. Phys., 281 (2008), 401-444. doi: 10.1007/s00220-008-0495-4.

[12]

Y. Li, R. Pan, S. Zhu, On Classical Solutions to 2D Shallow Water Equations with Degenerate Viscosities, J. Math. Fluid Mech., 19 (2017), 151-190. doi: 10.1007/s00021-016-0276-3.

[13]

Y. Li, R. Pan and S. Zhu, On classical solutions for viscous polytropic fluids with degenerate viscosities and vacuum, submitted, preprint, arXiv: 1503. 05644.

[14]

Y. Li, R. Pan, S. Zhu, Recent progress on classical solutions for compressible isentropic Navier-Stokes equations with degenerate viscosities and vacuum, Bull. Braz. Math. Soc. (N.S.), 47 (2016), 507-519. doi: 10.1007/s00574-016-0165-7.

[15]

Y. Li, S. Zhu, Formation of singularities in solutions to the compressible radiation hydrodynamics equations with vacuum, J. Differential Equations, 256 (2014), 3943-3980. doi: 10.1016/j.jde.2014.03.007.

[16]

L. Sundbye, Global existence for the Dirichlet problem for the viscous shallow water equations, J. Math. Anal. Appl., 202 (1996), 236-258. doi: 10.1006/jmaa.1996.0315.

[17]

L. Sundbye, Global existence for the Cauchy problem for the viscous shallow water equations, Rocky Mountain J. Math., 28 (1998), 1135-1152. doi: 10.1216/rmjm/1181071760.

[18]

B. A. Ton, Existence and uniqueness of a classical solution of an initial-boundary value problem of the theory of shallow waters, SIAM J. Math. Anal., 12 (1981), 229-241. doi: 10.1137/0512022.

[19]

W. Wang, C. Xu, The Cauchy problem for viscous shallow water equations, Rev. Mat. Iberoamericana, 21 (2005), 1-24. doi: 10.4171/RMI/412.

[20]

S. Zhu, Existence results for viscous polytropic fluids with degenerate viscosity coefficients and vacuum, J. Differential Equations, 259 (2015), 84-119. doi: 10.1016/j.jde.2015.01.048.

[21]

S. Zhu, Well-Posedness and Singularity Formation of the Compressible Isentropic Navier-Stokes Equations, Ph. D Thesis, Shanghai Jiao Tong University, 2015.

[1]

Wenjun Wang, Lei Yao. Spherically symmetric Navier-Stokes equations with degenerate viscosity coefficients and vacuum. Communications on Pure & Applied Analysis, 2010, 9 (2) : 459-481. doi: 10.3934/cpaa.2010.9.459

[2]

Thomas Strömberg. A system of the Hamilton--Jacobi and the continuity equations in the vanishing viscosity limit. Communications on Pure & Applied Analysis, 2011, 10 (2) : 479-506. doi: 10.3934/cpaa.2011.10.479

[3]

Ping Chen, Ting Zhang. A vacuum problem for multidimensional compressible Navier-Stokes equations with degenerate viscosity coefficients. Communications on Pure & Applied Analysis, 2008, 7 (4) : 987-1016. doi: 10.3934/cpaa.2008.7.987

[4]

Yuming Qin, Lan Huang, Shuxian Deng, Zhiyong Ma, Xiaoke Su, Xinguang Yang. Interior regularity of the compressible Navier-Stokes equations with degenerate viscosity coefficient and vacuum. Discrete & Continuous Dynamical Systems - S, 2009, 2 (1) : 163-192. doi: 10.3934/dcdss.2009.2.163

[5]

Stefano Bianchini, Alberto Bressan. A case study in vanishing viscosity. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 449-476. doi: 10.3934/dcds.2001.7.449

[6]

Umberto Mosco, Maria Agostina Vivaldi. Vanishing viscosity for fractal sets. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1207-1235. doi: 10.3934/dcds.2010.28.1207

[7]

Inwon C. Kim, Helen K. Lei. Degenerate diffusion with a drift potential: A viscosity solutions approach. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 767-786. doi: 10.3934/dcds.2010.27.767

[8]

Boris P. Andreianov, Giuseppe Maria Coclite, Carlotta Donadello. Well-posedness for vanishing viscosity solutions of scalar conservation laws on a network. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5913-5942. doi: 10.3934/dcds.2017257

[9]

Wenjun Wang, Lei Yao. Vanishing viscosity limit to rarefaction waves for the full compressible fluid models of Korteweg type. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2331-2350. doi: 10.3934/cpaa.2014.13.2331

[10]

Jingyu Li, Chuangchuang Liang. Viscosity dominated limit of global solutions to a hyperbolic equation in MEMS. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 833-849. doi: 10.3934/dcds.2016.36.833

[11]

Xueke Pu, Boling Guo. Global existence and semiclassical limit for quantum hydrodynamic equations with viscosity and heat conduction. Kinetic & Related Models, 2016, 9 (1) : 165-191. doi: 10.3934/krm.2016.9.165

[12]

Boris Andreianov, Kenneth H. Karlsen, Nils H. Risebro. On vanishing viscosity approximation of conservation laws with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (3) : 617-633. doi: 10.3934/nhm.2010.5.617

[13]

Eddaly Guerra, Héctor Sánchez-Morgado. Vanishing viscosity limits for space-time periodic Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2014, 13 (1) : 331-346. doi: 10.3934/cpaa.2014.13.331

[14]

Felipe Alvarez, Alexandre Cabot. Asymptotic selection of viscosity equilibria of semilinear evolution equations by the introduction of a slowly vanishing term. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 921-938. doi: 10.3934/dcds.2006.15.921

[15]

David M. Ambrose, Jerry L. Bona, David P. Nicholls. Well-posedness of a model for water waves with viscosity. Discrete & Continuous Dynamical Systems - B, 2012, 17 (4) : 1113-1137. doi: 10.3934/dcdsb.2012.17.1113

[16]

Marcel Oliver, Sergiy Vasylkevych. Hamiltonian formalism for models of rotating shallow water in semigeostrophic scaling. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 827-846. doi: 10.3934/dcds.2011.31.827

[17]

Mihai Bostan, Gawtum Namah. Time periodic viscosity solutions of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2007, 6 (2) : 389-410. doi: 10.3934/cpaa.2007.6.389

[18]

Olga Bernardi, Franco Cardin. Minimax and viscosity solutions of Hamilton-Jacobi equations in the convex case. Communications on Pure & Applied Analysis, 2006, 5 (4) : 793-812. doi: 10.3934/cpaa.2006.5.793

[19]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[20]

Kaizhi Wang, Jun Yan. Lipschitz dependence of viscosity solutions of Hamilton-Jacobi equations with respect to the parameter. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1649-1659. doi: 10.3934/dcds.2016.36.1649

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (4)
  • HTML views (3)
  • Cited by (0)

Other articles
by authors

[Back to Top]